Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS Wichita, KS

April 13, 2014Chautauqua County, Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2014, 4:14 PM CDT for Chautauqua County, Labette County, Montgomery County, Kansas. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 4:14 PM CDT (21:14 UTC)
Expired
Apr 13, 2014, 5:15 PM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 4:15 PM CDTTSTM WND DMG5 W Caney, KS2-3 BARNS WITH ROOFS BLOWN OFF WITH NUMEROUS LARGE TREES SNAPPED WITH SOME BLOCKING ROADS. MAIN AREA OF DAMAGE IS SOUTH OF NIOTAZE AND WEST OF CANEY.
Apr 13, 4:15 PM CDTTSTM WND GST 75Caney, KSSEVERAL LARGE TREE LIMBS REPORTED DOWN IN THE TOWN OF CANEY.
Apr 13, 4:23 PM CDTTSTM WND GST 60Caney, KSSPOTTER ALSO REPORTED A FEW SMALL TREE LIMBS KNOCKED DOWN.
Apr 13, 4:30 PM CDTTSTM WND GST 63Independence Airport, KS
Apr 13, 4:44 PM CDTTSTM WND GST 683 S Independence, KS
Apr 13, 4:59 PM CDTTSTM WND GST 60Parsons Tri City Airpor, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS53 KICT 132114
SVRICT
KSC019-099-125-132215-
/O.NEW.KICT.SV.W.0038.140413T2114Z-140413T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 515 PM CDT

* AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF HALE TO CANEY TO 11 MILES      
  SOUTHEAST OF HULAH AND MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WINDS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...PARSONS...HALE...TYRO...ELK CITY...DEARING...
  INDEPENDENCE...LIBERTY...CHERRYVALE...EDNA...MOUND VALLEY...
  ALTAMONT...BARTLETT...OSWEGO...CHETOPA...INDEPENDENCE AIRPORT...
  BOLTON...COFFEYVILLE AIRPORT...SYCAMORE AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIDESPREAD WIND DAMAGE. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3701 9507 3699 9513 3699 9606 3719 9623
      3730 9596 3739 9595 3739 9507
TIME...MOT...LOC 2113Z 252DEG 54KT 3719 9603 3698 9587
          3681 9588

HAIL...0.75IN
WIND...70MPH

$$

ES
4 follow-up statements
584 
WWUS53 KICT 132128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT SUN APR 13 2014

KSC019-099-125-132215-
/O.CON.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-CHAUTAUQUA KS-
428 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA...LABETTE AND MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 425 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES WEST OF INDEPENDENCE TO COFFEYVILLE TO 8 
MILES SOUTHEAST OF WANN AND MOVING EAST AT 50 MPH.

HAZARD...70 MPH WINDS AND PENNY SIZED HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PARSONS...INDEPENDENCE...LIBERTY...CHERRYVALE...EDNA...MOUND
VALLEY...ALTAMONT...BARTLETT...OSWEGO...CHETOPA...COFFEYVILLE
AIRPORT...SYCAMORE...ANGOLA...PARSONS TRI CITY AIRPORT...DENNIS AND
LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE THUNDERSTORMS HAVE A HISTORY OF 
PRODUCING DAMAGING 60 TO 70 MPH WINDS. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3701 9507 3699 9513 3699 9606 3719 9623
      3730 9596 3739 9595 3739 9507
TIME...MOT...LOC 2127Z 252DEG 54KT 3725 9578 3704 9562
          3687 9563

HAIL...0.75IN
WIND...70MPH

$$

ES
833 
WWUS53 KICT 132134
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT SUN APR 13 2014

KSC019-132142-
/O.CAN.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
CHAUTAUQUA KS-
434 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...

THE LINE OF THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAS MOVED 
OUT OF EASTERN CHAUTAUQUA COUNTY.

LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
      3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2132Z 252DEG 54KT 3727 9569 3706 9553
          3689 9554

$$

KSC099-125-132215-
/O.CON.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-
434 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 430 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDEPENDENCE TO COFFEYVILLE TO 11 MILES SOUTH OF
COFFEYVILLE...AND MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PARSONS...CHERRYVALE...EDNA...MOUND VALLEY...ALTAMONT...BARTLETT...
OSWEGO...CHETOPA...ANGOLA...PARSONS TRI CITY AIRPORT...DENNIS AND
LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE THUNDERSTORMS HAVE A HISTORY OF 
PRODUCING 60 TO 70 MPH WINDS AND ARE CAPABLE OF PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS MONTGOMERY AND LABETTE COUNTIES. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
      3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2132Z 252DEG 54KT 3727 9569 3706 9553
          3689 9554

HAIL...<.75IN
WIND...70MPH

$$

ES
358 
WWUS53 KICT 132144
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT SUN APR 13 2014

KSC099-125-132215-
/O.CON.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-
444 PM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 440 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF NEODESHA TO 5 MILES EAST OF LIBERTY
TO 8 MILES SOUTHEAST OF COFFEYVILLE...AND MOVING EAST AT 55 MPH.

THESE ARE VERY DANGEROUS THUNDERSTORMS!

HAZARD...80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...EDNA...ALTAMONT...BARTLETT...OSWEGO...
CHETOPA...PARSONS TRI CITY AIRPORT...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION! THESE THUNDERSTORMS ARE 
PRODUCING WIDESPREAD WIND DAMAGE ACROSS MONTGOMERY COUNTY. SEEK 
SHELTER INSIDE A STURDY STRUCTURE AT ONCE! STAY AWAY FROM WINDOWS!

&&

LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
      3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2142Z 252DEG 54KT 3736 9561 3717 9546
          3699 9548

HAIL...<.75IN
WIND...80MPH

$$

ES
038 
WWUS53 KICT 132215
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SUN APR 13 2014

KSC099-125-132224-
/O.EXP.KICT.SV.W.0038.000000T0000Z-140413T2215Z/
MONTGOMERY KS-LABETTE KS-
515 PM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND MONTGOMERY
COUNTIES WILL EXPIRE AT 515 PM CDT...

THE LINE OF THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE 
OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH...NUMBER 73...REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3699 9513 3699 9596 3729 9596 3739 9595
      3738 9517 3739 9507 3701 9507
TIME...MOT...LOC 2214Z 252DEG 54KT 3751 9503 3732 9489
          3714 9491

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:12 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 13, 4:12 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT SUN APR 13 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 405 PM CDT SUN APR 13 2014

VERY ACTIVE WEATHER CONTINUES. STRONG SURFACE FRONT WILL CONTINUE
TO BLAST ACROSS THE AREA ABRUPTLY ENDING SPRING/EARLY SUMMER
WEATHER WITH ONE LAST TASTE OF WINTER. SOLID ADVISORY WINDS WILL
PERSIST INTO TONIGHT IN WAKE OF THE FRONT...AS SEVERE THREAT WANES
IN SOUTHEAST KS. MINIMAL CHANCES FOR PRECIPITATION EARLY THIS
EVENING WEST OF I-35...BUT CHANCES WILL PICK UP DURING THE NIGHT
AS ELEVATED BAROCLINIC ZONE MOVES THROUGH...AIDED BY INCREASINGLY COLD
AIR ALOFT/UPPER TROUGH PASSAGE. ANTICIPATE GOOD CHANCE FOR LIGHT
SNOW OVER GOOD CHUNK OF AREA...BUT COMBO OF LIGHT RATES AND WARM
SURFACE TEMPERATURES SHOULD LIMIT ACCUMULATIONS TO GRASSY AREAS.
WITH TEMPERATURES DROPPING AT OR BELOW FREEZING HAVE UPGRADED
WATCH TO FREEZE WARNING...ALTHOUGH TEMPERATURES ARE MARGINAL
ACROSS THE SOUTH.

TUE-WED:

PRECIPITATION WILL LIKELY BE ONGOING...BUT SHIFTING EAST DURING
THE DAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL. WITH SKIES
CLEARING...APPEARS TO BE VERY GOOD CONDITIONS FOR RADIATIONAL
COOLING TUE NIGHT. GIVEN HIGH CONFIDENCE OF WELL BELOW FREEZING...
HAVE UPGRADED TO FREEZE WARNING TOMORROW NIGHT AS WELL. RETURN
FLOW RAPIDLY RETURNS ON WED...WITH TEMPERATURES REBOUNDING ACROSS
THE WEST...ESPECIALLY WITH THE SOUTHWEST DOWNSLOPE FLOW AHEAD OF
FRONT.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 405 PM CDT SUN APR 13 2014

LITTLE CHANGE TO INITIALIZATION GRIDS. STILL SEEING SOME DIFFERENCES IN
TIMING OF COLD FRONT BETWEEN GFS/ECWMF ON THU-FRI..BUT BOTH PORTEND
CHANCES OF PRECIPITATION AND COLDER TEMPERATURES SOMETIME IN
THU-FRI TIME FRAME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN APR 13 2014

ANTICIPATE NUMEROUS SHOWERS/THUNDERSTORMS GENERALLY EAST OF I-135
THIS AFTERNOON...AS A STRONG COLD FRONT BLASTS SOUTHEAST ACROSS
THE REGION. STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE
HAIL AND STRONG/SEVERE ERRATIC WINDS. FRONT AND ASSOCIATED
THUNDERSTORMS SHOULD EXIT SOUTHEAST KS AROUND 00Z. IN WAKE OF THE
FRONT...VERY STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST...ALONG
WITH HIGH IFR TO LOW MVFR CIGS. AS MAIN UPPER SYSTEM PULLS
OUT OVERNIGHT...SHOULD EVEN SEE AREAS OF LIGHT SNOW DEVELOP FROM
WEST TO EAST LATER TONIGHT INTO MONDAY MORNING...WITH LIGHT
ACCUMULATIONS POSSIBLE ACROSS A GOOD CHUNK OF THE AREA.

ADK

&&

.FIRE WEATHER...
ISSUED AT 405 PM CDT SUN APR 13 2014

ELEVATED FIRE DANGER WITH GUSTY WINDS TONIGHT WILL BE OFFSET BY
PRECIPITATION CHANCES. NEXT SERIOUS THREAT WILL BE WITH RETURN
FLOW THAT DEVELOP ON TUE/WED AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    31  46  26  60 /  40  40   0   0
HUTCHINSON      30  45  25  60 /  50  30   0   0
NEWTON          30  44  26  59 /  50  30   0   0
ELDORADO        31  45  26  58 /  40  50   0   0
WINFIELD-KWLD   32  47  25  60 /  40  50   0   0
RUSSELL         30  47  23  64 /  30  10   0   0
GREAT BEND      30  46  23  63 /  30  10   0   0
SALINA          32  46  24  62 /  30  10   0   0
MCPHERSON       30  45  24  61 /  40  20   0   0
COFFEYVILLE     35  46  26  58 /  50  30   0   0
CHANUTE         33  44  24  57 /  50  50   0   0
IOLA            32  43  24  56 /  50  50   0   0
PARSONS-KPPF    34  45  25  57 /  50  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 11 PM MONDAY TO 9 AM CDT TUESDAY FOR KSZ032-
033-047>053-067>072-082-083-091>096-098>100.

FREEZE WARNING FROM 4 AM TO 9 AM CDT MONDAY FOR KSZ032-033-
047>053-067>071-082-083-091>094.

WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>052-
067-068-082-083-091-092.

&&
Hazardous weather outlook, Apr 13, 1:15 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT SUN APR 13 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
115 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...GENERALLY EAST OF INTERSTATE 135. THE PRIMARY THREATS
WILL BE LARGE HAIL UP TO ABOUT GOLFBALL SIZE...AND 60 TO 70 MPH
WINDS.

STRONG NORTHERLY WINDS WILL SPREAD SOUTH IN WAKE OF THE COLD
FRONT. PLEASE SEE THE LATEST WIND ADVISORY FOR MORE DETAILS.

VERY HIGH GRASSLAND FIRE DANGER IS LIKELY TODAY AHEAD OF THE
FRONT...BUT THIS THREAT WILL SUBSIDE ONCE THE RAIN AND
THUNDERSTORMS BEGIN...AND ALSO IN THE COLD AIR BEHIND THE FRONT.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT GENERALLY
ALONG AND NORTH OF HIGHWAY 50...MAINLY ON GRASSY SURFACES.

NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY OVERNIGHT OVER
CENTRAL KANSAS...POSSIBLY THREATENING YOUNG OR SENSITIVE
VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL BE POSSIBLE EARLY MONDAY OVER PORTIONS OF SOUTH CENTRAL
KANSAS BEFORE DAYTIME TEMPERATURES RISE. LIGHT ACCUMULATIONS ARE
POSSIBLE ON GRASSY SURFACES.

COLD AIR WILL PERSIST INTO TUESDAY...WITH TEMPERATURES EXPECTED
TO DROP INTO THE LOW TO MID 20S MONDAY NIGHT THREATENING SENSITIVE
VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE
INFORMATION.

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ON MONDAY...WITH VERY
HIGH TO EXTREME ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON GENERALLY
EAST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 13, 3:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     MADISON                 38.13N 96.14W
04/13/2014  E60 MPH          GREENWOOD          KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Apr 13, 3:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             1 S CLIMAX              37.70N 96.22W
04/13/2014  E1.00 INCH       GREENWOOD          KS   EMERGENCY MNGR

&&

CDJ
Local storm report, Apr 13, 3:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     2 E TORONTO             37.80N 95.91W
04/13/2014  E60 MPH          WOODSON            KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Apr 13, 3:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     YATES CENTER            37.87N 95.74W
04/13/2014  E70 MPH          WOODSON            KS   LAW ENFORCEMENT

&&

CDJ
Local storm report, Apr 13, 4:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     3 E YATES CENTER        37.87N 95.69W
04/13/2014  E60.00 MPH       WOODSON            KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Apr 13, 4:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND GST     4 NW IOLA               37.97N 95.45W
04/13/2014  E60 MPH          ALLEN              KS   TRAINED SPOTTER

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:58 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice47 min
Apr 13, 3:30 AM CDTSpecial Weather StatementICTNeosho30 min
Apr 13, 4:17 AM CDTFreeze WatchICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more12 hr
Apr 13, 4:17 AM CDTFreeze WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr
Apr 13, 11:34 AM CDTSpecial Weather StatementICTWoodson26 min
Apr 13, 12:01 PM CDTSpecial Weather StatementICTMarion44 min
Apr 13, 12:54 PM CDTSpecial Weather StatementICTHarvey36 min
Apr 13, 12:58 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick47 min
Apr 13, 1:22 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick38 min
Apr 13, 1:34 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk41 min
Apr 13, 2:09 PM CDTSpecial Weather StatementICTButler36 min
Apr 13, 2:12 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood48 min
Apr 13, 2:49 PM CDTSpecial Weather StatementICTGreenwood26 min
Apr 13, 2:56 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood64 min
Apr 13, 3:02 PM CDTSevere Thunderstorm WarningICTChase, Greenwood, Woodson58 min
Apr 13, 3:13 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley47 min
Apr 13, 3:17 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson43 min
Apr 13, 4:00 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson45 min
Apr 13, 4:38 PM CDTFreeze WarningICTBarton, Butler, Chase, Cowley, Elk, Ellsworth and 14 more16 hr
Apr 13, 4:38 PM CDTFreeze WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more40 hr
Apr 13, 4:56 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.